Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 3, 2006, 8:41 AM CDT for Camden County, Morgan County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 8:41 AM CDT (13:41 UTC)
- Expired
- May 3, 2006, 9:20 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Camden County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:05 AM CDT | HAIL 0.75 | Sunrise Beach, MO | |
| May 3, 9:10 AM CDT | HAIL 0.88 | Village Of Four Seasons, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 031341 SVRSGF MOC029-141-031430- /O.NEW.KSGF.SV.W.0201.060503T1341Z-060503T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 841 AM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL MISSOURI. CAMDEN COUNTY IN CENTRAL MISSOURI. * UNTIL 930 AM CDT. * AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF MACKS CREEK...OR 15 MILES SOUTHEAST OF WARSAW... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LAURIE BY 900 AM CDT. NEAR VILLAGE OF FOUR SEASONS BY 915 AM CDT. THE TOWNS OF BARNUMTON...PURVIS...HURRICANE DECK...SUNRISE BEACH AND ROCKY MOUNT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3826 9308 3811 9309 3810 9271 3845 9273 $$ RUNNELS
3 follow-up statements
000 WWUS53 KSGF 031351 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 848 AM CDT WED MAY 3 2006 MOC029-141-031430- /O.CON.KSGF.SV.W.0201.000000T0000Z-060503T1430Z/ CAMDEN MO-MORGAN MO- 848 AM CDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN AND CAMDEN COUNTIES UNTIL 930 AM CDT... AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A PAIR OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 10 MILES SOUTHWEST OF GRAVOIS MILLS IN SOUTHWEST MORGAN COUNTY AND 5 MILES NORTH OF CLIMAX SPRINGS IN NORTHWEST CAMDEN COUNTY. BOTH STORMS WERE MOVING EAST AT 35 MPH. THESE SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN CAMDEN AND SOUTHERN MORGAN COUNTIES...INCLUDING THE TOWNS OF GRAVOIS MILLS AND ROCKY MOUNT. BOATERS ON THE WESTERN SECTION OF LAKE OF THE OZARKS SHOULD BE ALERT FOR THESE STORMS AND SEEK SAFE HARBOR AS THEY APPROACH. LAT...LON 3826 9308 3811 9309 3810 9271 3845 9273 $$ RUNNELS
000 WWUS53 KSGF 031407 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 AM CDT WED MAY 3 2006 MOC029-141-031430- /O.CON.KSGF.SV.W.0201.000000T0000Z-060503T1430Z/ CAMDEN MO-MORGAN MO- 905 AM CDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN AND CAMDEN COUNTIES UNTIL 930 AM CDT... AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND GUSTY WINDS. THESE STORMS EXTENDED FROM SOUTHEAST OF VERSAILLES TO SOUTH OF LAURIE...AND WERE MOVING EAST AT 35 MPH. AT 905 AM PENNY SIZE HAIL WAS REPORTED AT SUNRISE BEACH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN CAMDEN AND SOUTHEASTERN MORGAN COUNTIES. BOATERS ON LAKE OF THE OZARKS SHOULD SEEK SAFE HARBOR AS THE STORM APPROACHES. LAT...LON 3826 9298 3813 9292 3816 9264 3839 9270 $$ RUNNELS
000 WWUS53 KSGF 031420 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 915 AM CDT WED MAY 3 2006 MOC029-141-031425- /O.CAN.KSGF.SV.W.0201.000000T0000Z-060503T1430Z/ CAMDEN MO-MORGAN MO- 918 AM CDT WED MAY 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND CAMDEN COUNTIES HAS BEEN CANCELLED... AT 909 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AS THEY MOVED EAST INTO WESTERN MILLER COUNTY. THE STORMS ARE STILL CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL AND GUSTY WINDS AS THEY MOVE THROUGH THE ELDON...OSAGE BEACH AND TUSCUMBIA AREAS. LAT...LON 3826 9298 3813 9292 3816 9264 3839 9270 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:01 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 3, 3:01 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 AM CDT WED MAY 3 2006 .DISCUSSION... SHORT TERM DISCUSSION (TODAY THROUGH FRIDAY)... MCS ACTIVITY HAS BEEN CONFINED TO EASTERN OKLAHOMA AND NORTH CENTRAL KANSAS EARLY THIS MORNING...WHERE LOW LEVEL BOUNDARIES HAVE AIDED CONVECTION. OUR AREA WAS LIKELY STABILIZED SOMEWHAT BY OUTFLOW FROM TUESDAY AFTERNOON MCS OVER EASTERN OK. ANOTHER BATCH OF SCATTERED STORMS HAS DEVELOPED OVER NORTH CENTRAL MISSOURI WITHIN THE NORTHEAST QUADRANT OF AN 850 MB THETA E AXIS. THIS AREA OF CONVECTION LOOKS LIKE IT WILL BUILD SOUTHEAST INTO OUR NORTHEAST COUNTIES BRIEFLY DURING THE EARLY MORNING. OTHERWISE EXPECT MAIN SHOW FOR OUR AREA TO BE WITH MCS ALONG THE LEADING EDGE OF AN APPROACHING COLD FRONT CURRENTLY EXTENDING FROM LINCOLN TO SALINA. CERTAINLY DO NOT WANT TO LOWER POPS TOO MUCH WITH MOIST AXIS AND COLD FRONT APPROACHING TODAY. HOWEVER HAVE TRIMMED BACK POPS FOR THE MORNING...WITH MAINLY LIKELY POPS GOING INTO THE AFTERNOON. INCREASING CLOUD COVER SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM YESTERDAY/S VALUES...ESPECIALLY OVER OUR WESTERN ZONES...WHERE CONVECTIVE CLOUD DEBRIS WILL HAVE GREATEST IMPACT. FOR TONIGHT WILL KEEP PRECIP GOING THROUGH TONIGHT AS COLD FRONT TRAVERSES THE AREA. VERTICAL WIND SHEAR STILL LOOKS PRETTY WEAK...HOWEVER STILL SEE HEAVY RAINFALL AND HAIL POTENTIAL AS PWATS INCREASE TO OVER 1.25 INCHES...K INDICES EXCEED 30 AND CAPES APPROACH 2000 J/KG. COLD FRONT SLOWS TO A CRAWL OVER NORTHERN ARKANSAS AND SOUTHEAST OK ON THURSDAY AS UPPER FLOW BECOMES MORE PARALLEL TO THE FRONT. WILL CARRY HIGHEST POPS ALONG THE SOUTHERN BORDER COUNTIES THROUGH THURSDAY AND INTO FRIDAY. PWATS REMAIN WELL OVER AN INCH...SO EXPECT HEAVY RAIN/FLOOD POTENTIAL TO CONTINUE MAINLY SOUTH OF HIGHWAY 60. TERRY && PREVIOUS LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)... MED RANGE GUIDANCE AND ENSEMBLES ARE IN GENERALLY AGREEMENT DURING THIS TIME FRAME. SHORTWAVE RIDING WILL BRIEFLY BUILD IN JUST IN TIME FOR THE WEEKEND BEFORE ANOTHER TROUGH APPROACHES BY THE BEGINNING OF NEXT WEEK. SFC HIGH PRESSURE WILL BE IN CONTROL SATURDAY INTO SUNDAY. BELOW AVERAGE...BUT PLEASANT... TEMPS ARE ON TAP WITH LOWS MAINLY IN THE 40S (A FEW UPPER 30S NOT OUT OF THE REALM OF POSSIBILITY) AND HIGHS MAINLY IN THE 60S. BY MONDAY...A DISTURBANCE WILL APPROACH FROM THE WEST. TIMING/STRENGTH OF THIS FEATURE UP TO DEBATE THIS EARLY IN THE GAME...PARTICULARLY GIVEN INCREASING ENSEMBLE SPREAD. THUS HAVE INTRODUCED LOW END POPS AND RETURNED TEMPS TO NEAR AVERAGE. GAGAN && .AVIATION... FOR THE 12Z TAFS...WILL CONTINUE TO BACK TIMING ON CONVECTION FROM THE 06Z TAFS. COLD FRONT IN EAST CENTRAL KANSAS APPEARS TO BE SLOWING SOMEWHAT. LOOKS LIKE SOUTHERN MISSOURI STABILITY IS BEING IMPACTED SOME BY MCS IN EASTERN OKLAHOMA THIS MORNING AS WELL. STARTING TO SEE SOME LIGHTNING STRIKES UP AROUND KMCI...BUT THAT SHOULD ONLY REACH INTO CENTRAL MISSOURI THIS MORNING. SO WILL MOST LIKELY BACK TIMING FOR CONVECTION TO GET GOING DOWN THIS WAY UNTIL AFTERNOON. WILL PROBABLY TWEAK TAFS TO GO PREDOMINANT SHOWERS WITH SOME TEMPO TSTMS. ONCE SHOWERS GET GOING...CEILINGS SHOULD BECOME PREDOMINANTLY MVFR...SO WILL KEEP WITH CEILINGS OF 1000 TO 2000 FEET EXPECTED AND VISIBILITIES. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 3, 5:26 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 AM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 526 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT THAT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. ATMOSPHERIC INSTABILITY ACROSS THE AREA WILL BE SUFFICIENT FOR STORMS TO PRODUCE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS. ALSO...MOISTURE CONTENT OF THE AIRMASS OVER THE REGION WILL ALLOW THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AND FRIDAY AS THE COLD FRONT STALLS NEAR THE ARKANSAS BORDER...AND INTERACTS WITH SEVERAL UPPER LEVEL DISTURBANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Special weather statement, May 3, 4:33 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 433 AM CDT WED MAY 3 2006 MOZ097-106-031030- HOWELL-OREGON- 433 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR HOWELL AND OREGON COUNTIES UNTIL 530 AM CDT... AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WEST PLAINS...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
Local storm report, May 3, 5:45 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 2 S WEST PLAINS 36.70N 91.85W
05/03/2006 E0.75 INCH HOWELL MO LAW ENFORCEMENT
ALONG HIGHWAY 17 SOUTH OF WEST PLAINS
&&
GCLAYCOMLocal storm report, May 3, 8:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HAIL FRISTOE 38.12N 93.28W
05/03/2006 E0.88 INCH BENTON MO LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 65
&&
SCHULTZSpecial weather statement, May 3, 8:28 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 AM CDT WED MAY 3 2006 MOZ055-056-069-031430- BENTON-CAMDEN-MORGAN- 828 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR BENTON...CAMDEN AND MORGAN COUNTIES UNTIL 930 AM CDT... AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WARSAW...AND MOVING EAST AT 40 MPH. THIS STORM WILL BE... NEAR LAURIE BY 850 AM CDT. NEAR VILLAGE OF FOUR SEASONS BY 900 AM CDT. 6 MILES NORTH OF OSAGE BEACH BY 905 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 61 min |
| May 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 63 min |
| May 3, 12:46 PM CDT | Tornado Warning | SGF | Dent | 22 min |
| May 3, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| May 3, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 76 min |
| May 3, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 36 min |
| May 3, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 57 min |
| May 3, 1:40 PM CDT | Tornado Warning | SGF | Oregon | 65 min |
| May 3, 1:44 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 3, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| May 3, 2:15 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| May 3, 2:33 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 3, 3:33 PM CDT | Tornado Warning | SGF | Vernon | 72 min |
| May 3, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 56 min |
| May 3, 6:22 PM CDT | Tornado Warning | SGF | Barton, Vernon | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.